An obstruction to homogeneous manifolds being Kähler
Annales de l'Institut Fourier, Volume 55 (2005) no. 1, pp. 229-241.

Let G be a connected complex Lie group, H a closed, complex subgroup of G and X:=G/H. Let R be the radical and S a maximal semisimple subgroup of G. Attempts to construct examples of noncompact manifolds X homogeneous under a nontrivial semidirect product G=SR with a not necessarily G-invariant Kähler metric motivated this paper. The S-orbit S/SH in X is Kähler. Thus SH is an algebraic subgroup of S [4]. The Kähler assumption on X ought to imply the S-action on the base Y of any homogeneous fibration XY is algebraic too. Natural considerations allow a reduction to the case where H=Γ is a discrete subgroup and there is a homogeneous fibration X=G/ΓG/I=:Y with I an abelian, normal subgroup of G and the fiber I /(I Γ) a Cousin group. An algebraic condition does hold in the homogeneous manifold Y=G ^/Γ ^, where G ^:=G/I and Γ ^:=I/I , namely, an element g ^Γ ^ of infinite order lying in a semisimple subgroup S ^ of G ^ is an obstruction to the existence of a Kähler metric on X. So X Kähler implies S ^Γ ^ finite.

Soit G un groupe de Lie complexe, H un sous-groupe complexe fermé de G, et X:=G/H. Soit R le radical et S un sous-groupe semi-simple maximal de G. La construction d’exemples de variétés non compactes X homogènes d’un produit semi-direct G=SR, possédant une métrique kählérienne pas nécessairement invariante par G, a suscité ce travail. L’orbite S/SH de S dans X est kählérienne. Donc SH est un sous-groupe algébrique de S [4]. La présence d’une structure kählérienne sur X devrait impliquer que l’action de S sur la base Y de chaque fibration homogène XY soit algébrique. Des considérations naturelles permettent de se placer dans le cas d’un sous-groupe discret H=Γ et d’une fibration homogène X=G/ΓG/I=:Y, où le sous-groupe I est abélien et normal dans G et la fibre I /(I Γ) est un groupe de Cousin. Une telle condition algébrique existe alors dans cet espace homogène Y=G ^/Γ ^, où G ^:=G/I et Γ ^:=I/I . Ceci signifie que l’existence d’un élément g ^Γ ^ d’ordre infini appartenant à un sous-groupe semi-simple S ^ de G ^ est une obstruction à l’existence d’une métrique kählérienne sur X. Ainsi X kählérien implique que S ^Γ ^ fini.

DOI: 10.5802/aif.2097
Classification: 32M10, 32Q15
Keywords: homogeneous complex manifolds, Kähler manifolds
Mot clés : espaces homogènes complexes, espaces kählériens
Gilligan, Bruce 1

1 University of Regina, department of Mathematics and Statistics , Regina, S4S 0A2 (Canada)
     author = {Gilligan, Bruce},
     title = {An obstruction to homogeneous manifolds being {K\"ahler}},
     journal = {Annales de l'Institut Fourier},
     pages = {229--241},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {55},
     number = {1},
     year = {2005},
     doi = {10.5802/aif.2097},
     mrnumber = {2141697},
     zbl = {1070.32017},
     language = {en},
     url = {}
AU  - Gilligan, Bruce
TI  - An obstruction to homogeneous manifolds being Kähler
JO  - Annales de l'Institut Fourier
PY  - 2005
SP  - 229
EP  - 241
VL  - 55
IS  - 1
PB  - Association des Annales de l’institut Fourier
UR  -
DO  - 10.5802/aif.2097
LA  - en
ID  - AIF_2005__55_1_229_0
ER  - 
%0 Journal Article
%A Gilligan, Bruce
%T An obstruction to homogeneous manifolds being Kähler
%J Annales de l'Institut Fourier
%D 2005
%P 229-241
%V 55
%N 1
%I Association des Annales de l’institut Fourier
%R 10.5802/aif.2097
%G en
%F AIF_2005__55_1_229_0
Gilligan, Bruce. An obstruction to homogeneous manifolds being Kähler. Annales de l'Institut Fourier, Volume 55 (2005) no. 1, pp. 229-241. doi : 10.5802/aif.2097.

[1] Y. Abe; K. Kopfermann Toroidal groups. Line bundles, cohomology and quasi-abelian varieties, Lecture Notes in Mathematics, 1759, Springer-Verlag, Berlin, 2001 | MR | Zbl

[2] D. N. Akhiezer Invariant analytic hypersurfaces in complex nilpotent Lie groups, Ann. Global Anal. Geom., Volume 2 (1984), pp. 129-140 | DOI | MR | Zbl

[3] D. N. Akhiezer; B. Gilligan On complex homogeneous spaces with top homology in codimension two, Canad. J. Math., Volume 46 (1994), pp. 897-919 | DOI | MR | Zbl

[4] F. Berteloot; K. Oeljeklaus Invariant plurisubharmonic functions and hypersurfaces on semi-simple complex Lie groups, Math. Ann., Volume 281 (1988), pp. 513-530 | DOI | MR | Zbl

[5] A. Borel; R. Remmert Über kompakte homogene Kählersche Mannigfaltigkeiten, Math. Ann., Volume 145 (1962), pp. 429-439 | DOI | MR | Zbl

[6] P. Cousin Sur les fonctions triplement périodiques de deux variables, Acta Math., Volume 33 (1910), pp. 105-232 | DOI | JFM

[7] J. Dorfmeister; K. Nakajima The fundamental conjecture for homogeneous Kähler manifolds, Acta Math., Volume 161 (1988), pp. 23-70 | DOI | MR | Zbl

[8] B. Gilligan Invariant analytic hypersurfaces in complex Lie groups, Bull. Austral. Math. Soc., Volume 70 (2004), pp. 343-349 | DOI | MR | Zbl

[9] B. Gilligan; A. Huckleberry On non-compact complex nil-manifolds, Math. Ann., Volume 238 (1978), pp. 39-49 | DOI | MR | Zbl

[10] B. Gilligan; K. Oeljeklaus; W. Richthofer Homogeneous complex manifolds with more than one end, Canad. J. Math., Volume 41 (1989), pp. 163-177 | DOI | MR | Zbl

[11] G. Hochschild; G.D. Mostow On the algebra of representative functions of an analytic group, II, Amer. J. Math., Volume 86 (1964), pp. 869-887 | DOI | MR | Zbl

[12] A.T. Huckleberry; E. Oeljeklaus On holomorphically separable complex solvmanifolds, Ann. Inst. Fourier (Grenoble), Volume 36 (1986), pp. 57-65 | DOI | Numdam | MR | Zbl

[13] Y. Matsushima On the discrete subgroups and homogeneous spaces of nilpotent Lie groups, Nagoya Math. J., Volume 2 (1951), pp. 95-110 | MR | Zbl

[14] A. Morimoto Non-compact complex Lie groups without non-constant holomorphic functions (Proceedings of the Conference on Complex Analysis) (1964), pp. 256-272 | Zbl

[15] K. Oeljeklaus Hyperflächen und Geradenbündel auf homogenen komplexen Mannigfaltigkeiten (1985) Schr. Reihe Math. Inst. Univ. Münster, Serie 2, Heft, 36 (Thesis) | MR | Zbl

[16] K. Oeljeklaus; W. Richthofer On the structure of complex solvmanifolds, J. Differential Geom., Volume 27 (1988), pp. 399-421 | MR | Zbl

[17] K. Oeljeklaus; W. Richthofer; Springer Recent results on homogeneous complex manifolds, Complex Analysis III (Lecture Notes in Math.), Volume 1277 (1987), pp. 78-119 | Zbl

[18] M.S. Raghunathan Discrete subgroups of Lie groups, New York, 1972 | MR | Zbl

Cited by Sources: